Alert archive / New York / Tornado Warnings in 2010

Tornado Warning 7, NWS New York, NY

July 25, 2010Suffolk County, New York

NWS New York, NY issued this tornado warning at Jul 25, 2010, 3:40 PM EDT for Suffolk County, New York. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2010, 3:40 PM EDT (19:40 UTC)
Expired
Jul 25, 2010, 4:15 PM EDT
In force
35 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 26 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 3:40 PM EDTTSTM WND DMGBabylon, NYLARGE TREE DOWN ON WIRES
Jul 25, 3:42 PM EDTHAIL 0.88Bay Shore, NY
Jul 25, 3:45 PM EDTTSTM WND DMGWest Islip, NYWIDESPREAD TREE DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-339 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WFUS51 KOKX 251940
TOROKX
NYC103-252015-
/O.NEW.KOKX.TO.W.0007.100725T1940Z-100725T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
340 PM EDT SUN JUL 25 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* TORNADO WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 415 PM EDT...

* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BAY
  SHORE...OR NEAR BABYLON...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CAPTREE STATE PARK...ROBERT MOSES STATE PARK...ISLIP...
  RONKONKOMA...SAYVILLE...HOLBROOK...PATCHOGUE...DAVIS PARK AND
  MASTIC BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM SUNDAY
EVENING FOR NORTHEAST NEW JERSEY.

&&

LAT...LON 4064 7335 4067 7326 4065 7320 4067 7306
      4074 7288 4076 7291 4074 7293 4075 7301
      4073 7303 4073 7313 4070 7314 4071 7323
      4069 7326 4066 7341 4083 7338 4078 7280
      4077 7279 4078 7271 4068 7299 4063 7318
TIME...MOT...LOC 1941Z 278DEG 42KT 4072 7327

$$

MALOIT
2 follow-up statements
303 
WWUS51 KOKX 252003
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EDT SUN JUL 25 2010

NYC103-252015-
/O.CON.KOKX.TO.W.0007.000000T0000Z-100725T2015Z/
SUFFOLK NY-
403 PM EDT SUN JUL 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SUFFOLK
COUNTY...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DAVIS PARK...OR 7
MILES SOUTHEAST OF PATCHOGUE...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARMANS
RIVER AND MASTIC BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4066 7312 4067 7306 4074 7288 4076 7291
      4074 7293 4075 7301 4073 7303 4073 7311
      4081 7309 4078 7280 4077 7279 4078 7271
      4068 7299 4064 7312
TIME...MOT...LOC 2003Z 278DEG 42KT 4068 7293

$$

MALOIT
727 
WWUS51 KOKX 252014
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT SUN JUL 25 2010

NYC103-252024-
/O.EXP.KOKX.TO.W.0007.000000T0000Z-100725T2015Z/
SUFFOLK NY-
414 PM EDT SUN JUL 25 2010

...THE TORNADO WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT 415 PM
EDT...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE WARNING 
IS BEING ALLOWED TO EXPIRE.

LAT...LON 4066 7312 4067 7306 4074 7288 4076 7291
      4074 7293 4075 7301 4073 7303 4073 7311
      4081 7309 4078 7280 4077 7279 4078 7271
      4068 7299 4064 7312
TIME...MOT...LOC 2014Z 278DEG 42KT 4066 7276

$$

MALOIT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jul 25, 3:02 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 25, 3:02 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
302 PM EDT SUN JUL 25 2010

.SYNOPSIS...
A COLD FRONT MOVES EAST THIS EVENING...THEN HIGH PRESSURE BUILDS
INTO THE REGION FOR MUCH OF THE NEW WEEK. UNSETTLED WEATHER
RETURNS LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
COLD FRONT CONTINUES TO WORK THROUGH THE REGION. SHOWERS AND
THUNDERSTORMS CURRENTLY IMPACTING WESTERN ZONES...AND WILL TRACK
EAST THROUGH THE LATE AFTERNOON/EARLY EVENING HOURS. WITH STORMS
DEVELOPING ACROSS CT...LOOKING LIKE EARLIER MODELS OF THE HRRR IS
BEGINNING TO VERIFY.

THE STRONGEST OF THE THUNDERSTORMS WILL MOVE THROUGH THE REGION LATE
THIS AFTERNOON...PRODUCING HEAVY RAIN AND DAMAGING WINDS. THE
STRONGEST OF THE STORMS SHOULD BE OVER BETWEEN 7 PM AND 8 PM.

SEVERE THUNDERSTORM WATCH UP FOR NJ THROUGH 7 PM. WILL CARRY CAT
POPS FOR A COUPLE OF HOURS THROUGH THE EVENING HOURS...TAPERING DOWN
TO CHANCE POPS OUT EAST. AFTER 8 PM...MOST OF THE PRECIP SHOULD BE
SOUTH OF THE REGION AND TAPERING OFF.

WITH CLOUDS/RAIN ON THE DOORSTEP OF NYC...TEMPS SHOULD DROP INTO
THE 80S OVER THE NEXT HOUR OR SO. THE HEAT INDEX HAS FALLEN BELOW
95...SO WILL GO AHEAD AND CANCEL THE HEAT ADVISORY WITH THE
AFTERNOON FORECAST PACKAGE.

WINDS SHIFT NORTH THIS EVENING AS HIGH PRES BEGINS TO BUILD INTO THE
REGION BEHIND THE FRONT. SKIES WILL RAPIDLY CLEAR OUT AND DRYER AIR
WILL BUILD SOUTH.

OVERNIGHT LOWS WILL DROP TO AROUND 70 IN/AROUND NYC...AND INTO THE
MID TO UPPER 60S ELSEWHERE. THE LOWER HUDSON VALLEY WILL DROP INTO
THE UPPER 50S TO LOWER 60S.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS
EVENING.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
HIGH PRES BUILDS OVER THE GREAT LAKES ON MON...AND NORTHERLY WINDS
USHER A SOMEWHAT COOLER BUT MUCH DRYER AIRMASS INTO THE REGION.
SFC DEWPOINTS WILL DROP FROM THE UPPER 60S TO LOWER AND MIDDLE 50S
ON MON.

THE HIGH BUILDS OVER THE AREA ON TUE BEFORE DEPARTING ON WED.
WITH THE HIGH OFFSHORE...HUMIDITY LEVELS WILL BEGIN TO CREEP BACK
UP AS RETURN FLOW DEVELOPS.

HIGHS WILL GENERALLY TOP OFF IN THE UPPER 80S TO LOWER 90S WITH
THE WARMEST TEMPS ACROSS NYC/NE NJ AND SLIGHTLY COOLER TEMPS AT
THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
STARTING OUT THE LONG TERM...FOR WEDNESDAY NIGHT...COLD FRONT TO
OUR WEST WILL BE APPROACHING. OFFSHORE HIGH WILL CONTINUE TO DRAW
IN A MORE HUMID AIRMASS. THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS AS HEIGHTS FALL WITH AN UPPER LEVEL TROUGH MOVING
INTO THE NORTHEAST.

THE TROUGH WILL HELP MOVE THE COLD FRONT ACROSS THE AREA ON
THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS...WITH CONTINUED HEIGHT FALLS AS TROUGH MOVES
THROUGH ALONG WITH THE COLD FRONT. THIS WILL ALLOW FOR INCREASED
SHEAR AND WITH ENOUGH SURFACE INSTABILITY...CONVECTION COULD GET
ORGANIZED.

DRY WEATHER RETURNS FRIDAY THROUGH THE NEXT WEEKEND WITH HIGH
PRESSURE BUILDING IN FROM THE GREAT LAKES WITH NW FLOW ALOFT. BY
SUNDAY...HIGH WILL BE SHIFTING OFFSHORE AND FLOW ALOFT WILL BE
TURNING MORE ZONAL. THEREFORE...NEAR NORMAL TEMPS CAN BE EXPECTED
WITH GRADUALLY MORE HUMID CONDITIONS BY SUNDAY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
GENERALLY VFR CONDITIONS.

A COLD FRONT WILL APPROACH THIS AFTERNOON AND PASS THROUGH THIS
EVENING. THIS WILL RESULT IN 2-3 HOUR PERIOD OF SHOWERS AND
THUNDERSTORMS...GENERALLY BETWEEN 18Z AND 22Z. SOME SHOWERS AND
STORMS MAY PRODUCE SUB-VFR CONDITIONS...HOWEVER IT SHOULD NOT LAST
VERY LONG.

BEHIND THE FRONT...HIGH PRESSURE WILL BUILD INTO THE REGION WITH
VFR CONDITIONS THROUGH THE END OF THE TAF PERIOD.

WINDS WILL START OFF FROM THE WEST-NORTHWEST AND BECOME MORE
WESTERLY THIS EVENING. ONCE THE FRONT PASSES THROUGH WIND BECOME
MORE NORTHERLY AND MAY GUST FOR A FEW HOURS BEFORE SUBSIDING TO
LESS THAN 10 KT AFTER MIDNIGHT. WINDS ON MONDAY WILL INCREASE AND
BECOME MORE WESTERLY

OUTLOOK FOR 12Z MON THROUGH THU...
MON AFTERNOON...VFR WITH GUSTY W-NW WINDS.
MON NIGHT-WED MORNING...VFR.
WED AFTERNOON/NIGHT...CHANCE OF SUB-VFR IN SHOWERS/TSTMS.
THU...VFR.

&&

.MARINE...
COLD FRONT MOVES THROUGH THE WATERS THIS EVENING...AND NW FLOW
WILL INCREASE TO AROUND 15 KT WITH 20 KT GUSTS POSSIBLE...
ESPECIALLY ON THE OCEAN WATERS. THINK GUSTS SHOULD REMAIN BELOW
SCA CRITERIA. SEAS AROUND 4 FT ON THE OCEAN AND SHOULD REMAIN JUST
BELOW SCA CRITERIA AS WELL.

WINDS DIMINISH ON MON. WITH HIGH PRES OVER THE AREA FOR THE START
OF THE NEW WEEK...TRANQUIL CONDITIONS WILL BE IN PLACE THROUGH THE
MIDDLE OF THE WEEK. A COLD FRONT MOVES THROUGH THE WATERS WED
NIGHT THROUGH THU. SEAS SHOULD BUILDS TO SCA CRITERIA ON THE OCEAN
DURING THAT TIME.

&&

.HYDROLOGY...
SCATTERED AFTERNOON/EVENING CONVECTION COULD RESULT IN LOCALLY
HEAVY RAINFALL WITH 1+ INCH RAINFALL POSSIBLE. OTHERWISE...AREAL
QPF WILL GENERALLY BE AROUND 1/4 TO 1/2 INCH.

DRY WEATHER THEN IN PLACE THROUGH THE MIDDLE OF THE WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JM
AVIATION...BC/PW
MARINE...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Jul 25, 3:16 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
316 PM EDT SUN JUL 25 2010

NYZ072>074-261000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
316 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-076-261000-
KINGS (BROOKLYN)-QUEENS-
316 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN FACING BEACHES
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ077-080-081-261000-
NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
316 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN FACING BEACHES
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ067>071-078-079-261000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
316 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002>006-011-261000-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
316 PM EDT SUN JUL 25 2010

...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-261000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
316 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 25, 2:41 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT SUN JUL 25 2010

CTZ005-009-NYZ069>071-251930-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
241 PM EDT SUN JUL 25 2010

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...ROCKLAND AND
WESTCHESTER COUNTIES...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGEBURG...OR NEAR TAPPAN...AND MOVING
EAST AT 40 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4123 7405 4134 7343 4112 7327 4110 7335
      4106 7341 4105 7345 4104 7347 4104 7349
      4102 7352 4102 7354 4101 7355 4097 7390
      4100 7390 4101 7394

PW
Local storm report, Jul 25, 3:17 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     GARFIELD                40.88N 74.11W
07/25/2010  E56 MPH          BERGEN             NJ   TRAINED SPOTTER

&&

MS
Local storm report, Jul 25, 3:23 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     HASBROUCK HEIGHTS       40.86N 74.07W
07/25/2010                   BERGEN             NJ   TRAINED SPOTTER

            DOWNED TREES ON WIRES

&&

MS
Local storm report, Jul 25, 3:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     SEA CLIFF               40.85N 73.64W
07/25/2010  E58 MPH          NASSAU             NY   NWS EMPLOYEE

&&

MS
Local storm report, Jul 25, 3:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
329 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND SEA CLIFF               40.85N 73.64W
07/25/2010  E58 MPH          NASSAU             NY   NWS EMPLOYEE

&&

MS
Local storm report, Jul 25, 3:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     MARINE TSTM WIND LARCHMONT               40.93N 73.75W
07/25/2010  M51 MPH          WESTCHESTER        NY   MESONET

            LARCHMONT HARBOR

&&

MS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:42 PM EDTSpecial Weather StatementOKXOrange, Putnam63 min
Jul 24, 11:48 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester57 min
Jul 25, 12:22 AM EDTSevere Thunderstorm WarningOKXWestchester38 min
Jul 25, 12:27 AM EDTSpecial Marine WarningOKX44 min
Jul 25, 12:41 AM EDTSpecial Marine WarningOKX64 min
Jul 25, 1:24 AM EDTSpecial Weather StatementOKXNassau66 min
Jul 25, 1:25 AM EDTSpecial Marine WarningOKX24 min
Jul 25, 1:36 AM EDTSpecial Marine WarningOKX54 min
Jul 25, 1:13 PM EDTSpecial Weather StatementOKXOrange62 min
Jul 25, 2:20 PM EDTSpecial Weather StatementOKXBronx, New York, Richmond, Rockland55 min
Jul 25, 2:41 PM EDTSpecial Weather StatementOKXWestchester49 min
Jul 25, 2:46 PM EDTSevere Thunderstorm WarningOKXBronx, New York, Rockland, Westchester34 min
Jul 25, 2:52 PM EDTSpecial Marine WarningOKX38 min
Jul 25, 3:01 PM EDTSevere Thunderstorm WarningOKXBronx, Nassau, Queens, Suffolk44 min
Jul 25, 3:18 PM EDTSevere Thunderstorm WarningOKXSuffolk42 min
Jul 25, 3:30 PM EDTSpecial Marine WarningOKX45 min
Jul 25, 3:36 PM EDTSpecial Marine WarningOKX39 min
Jul 25, 3:56 PM EDTSpecial Weather StatementOKXSuffolk49 min
Jul 25, 4:02 PM EDTSpecial Marine WarningOKX43 min
Jul 25, 4:21 PM EDTSpecial Marine WarningOKX23 min

Nearby

Tornado Warnings in New York, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.